Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 52, NWS Jacksonville, FL

June 13, 2002Putnam County, Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2002, 5:04 PM EDT for Putnam County, Saint Johns County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2002, 5:04 PM EDT (21:04 UTC)
Expired
Jun 13, 2002, 5:45 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Putnam County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 81 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1712 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 132104
SVRJAX
FLC107-109-132145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT THU JUN 13 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PUTNAM COUNTY IN NORTHEAST FLORIDA
  SOUTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA

* UNTIL 545 PM EDT

* AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE
  EXTENDING FROM ELKTON TO HASTINGS TO EAST PALATKA...MOVING SOUTHEAST 
  AT 10 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SAN MATEO AT 515 PM EDT...
  POMONA PARK AT 515 PM EDT...  

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER.

$$

LAT...LON 2968 8120 2981 8127 2984 8137 2971 8153
          2963 8169 2963 8133

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:20 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 13, 2:20 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT THU JUN 13 2002

CURRENTLY...CONVERGENT OH-SHORE FLOW OVER NE FL HAS ENHANCED
CONVECTION...MOSTLY HEAVY PRECIP SHOWERS...ALONG THE COAST FROM
NASSAU TO NORTHERN CLAY COUNTY. CONVECTION IS VERTICALLY ORIENTED
WITH SLIGHT PROPAGATION S AND W IN LOW LVL FLOW. UPR LVL TROUGH HAS
MOVED WEST OF THE STATE WITH INVERTED SFC TROUGH STILL RESIDING NEAR
SOUTHERN ST. JOHNS COUNTY SW TO WESTERN MARION. TEMPS IN THE UPPER
80S AND NEAR 90 ACROSS S FL...AND MID 90S REPORTED ACROSS INTERIOR
GA ZONES WHERE DRIER AIR RESIDES. TODAYS STRONGER CONVECTION WILL
FOCUS OVER FL ZONES NEAR THE TROUGH.

TONIGHT...AM TRENDING TOWARD THE ETA FAMILY FOR GUIDANCE FOR THIS
PACKAGE. THINK AVN IS OVERDONE WRT ITS SFC LOW GENERATION OFF-SHORE
OF CENTRAL FL BY 00Z AND DID POORLY WITH THE 12Z VORT LOCATION OVER
NE FL. THE ETA FAMILY HOWEVER DID THE BEST WITH THE VORT LOCATION
AND FOCUSES TODAY ON MESO-LOW FORMATION ACROSS THE INTERIOR AND SEA
BREEZE CONVERGENCE. PWS JUST BELOW TWO INCHES TODAY SO EXPECT HEAVY
PRECIP CELLS AND SLOW MOVEMENT OF STORMS WITH STEERING TO THE EAST
AND LIGHT. THE ETA SOLUTIONS INDICATE THE APPROACH OF A PRE-FRONTAL
TROUGH/VORT MAX OVER SOUTHERN GA TONIGHT. WILL ACCOUNT FOR 20-30%
PRECIP ALL ZONES AND WORD FOR EVENING CONVECTION TONIGHT FOR FL.

FRI AND FRI NIGHT...WITH SW FLOW AND TEMPS REACHING THE LOWER 90S
EXPECT A MORE EAST COAST SEA BREEZE COLLISION AHEAD OF THE FRONT FRI
AFTERNOON/EVE. SEA BREEZE MAY BE KEPT CONFINED TO COASTAL COUNTIES
TOMORROW...PERHAPS EVEN OFF-SHORE...DUE TO STRONGER SW SFC FLOW OF
10-15 KTS AND STEERING FLOW SW-W 20-25 KTS. WILL KEEP POPS FOR
INLAND AREAS SLIGHTLY BELOW COASTAL ZONES FOR INLAND DEVELOPMENT AS
ATMOS DESTABILIZES WITH HEATING AND FRONT APPROACHING. FROPA HOLDING
OFF UNTIL SAT MORN FOR GA...AND SAT FOR FL.

SAT AND SAT NIGHT...FRONT PRESSES S ACROSS THE PENINSULA SAT AND
WILL CONTINUE WITH CHC POPS ALL ZONES. WILL TREND TOWARD 60% FOR
SOUTHERN FL ZONES WHERE INSTABILITY WILL LINGER IN PROXIMITY OF THE
FRONT AND DECREASE NORTHWARD INTO INTERIOR GA ZONES TO 30%. SAT
NIGHT 20-30% FOR FL EVENING CONVECTION...WITH EXPECTED CLEARING
OVERNIGHT. NIL POPS AND MOSTLY CLEAR SKIES FOR GA SAT NIGHT.
SLIGHTLY COOLER TEMPS SUN MORN IN MID TO UPPER 60S.

SUN...WEAK IMPULSES TRAIL SFC FROPA IN BASE OF UPR TROUGH ALTHOUGH
MEAN LAYER MOISTURE IS CONCENTRATED SOUTH OF THE PENINSULA. PRECIP
WATERS DECREASE TO LESS THAN AN INCH. WILL GO PARTLY CLOUDY ALL
ZONES.

EXTENDED...SFC BERMUDA HIGH AXIS BUILDS NORTHWARD MON OVER SOUTH FL.
LOW LVL SW FLOW RISING TEMPS INTO THE LOWER 90S AND ENHANCING EAST
COAST SEA BREEZE COLLISION. WILL GO SLIGHT CHC FOR FL ZONES MON. SFC
LOW APPROACHES THE REGION FROM THE SW WHILE UPR LVL TROUGH DIGS FROM
GREAT LAKES TUE. SFC SYSTEM MOVES NE THROUGH WED WITH HIGH PRESS
BUILDING BEHIND OVER THE UPR MISSISSIPPI VALLEY AND WESTWARD FROM
THE ATLANTIC. WILL GO CHC POPS ALL ZONES TUE THROUGH THU. TEMPS NEAR
NORMAL IN THE EXTENDED WITH HIGHS NEAR 90 AND LOWS NEAR 70.

MARINE...NO HEADLINES. CURRENT WINDS LIGHT AND VARIABLE WITH
ON-SHORE CONVERGENT FLOW OVER NE FL. WINDS INCREASING AHEAD OF FRONT
FRI FROM THE SW 15 TO 20 KTS...BECOMING NORTHWEST LATE SAT FOLLOWING
THE FRONTAL PASSAGE.

PRELIM...
AMG BB 071/092 071/088 065 24255
SSI BB 073/090 074/087 072 24235
JAX BB 072/092 073/088 066 24345
SGJ BB 074/091 074/088 072 24344
GNV BB 072/094 072/089 067 24333
OCF BB 072/094 073/090 068 24333

.JAX...
.GA...NONE.
.FL...NONE.

BROYLES/CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:39 PM EDTSevere Thunderstorm WarningJAXMarion51 min
Jun 13, 6:13 PM EDTTornado WarningJAXPutnam47 min
Jun 13, 7:04 PM EDTSevere Thunderstorm WarningJAXMarion41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.